Bipolar Support Forums To Share and Support One Another

slurry speech, stumbling, sleepiness, help please.

Talk about meds, side effects, and the 'med-go-round'.

by darius » Sun Nov 26, 2017 10:19 am

My wife of two years, had a manic episode about a month ago. She was hospitalized at the psych. ward for two weeks, during which she was treated with Lithium and Olanzapine.

She was discharged last week. Since then, She is not what she was before the manic episode.

She is walking and talking like addicts. She has slurry speech, nasal voice, her eyes are sleepy. She drags her feet when she walks. She seems to be incapable of focusing on anything. I took her to her psychiatrist the day after discharge. He told us that Olanzapine is the probably culprit. She was on 5 mg twice daily of Olanzapine. She is only 130 lbs/ 5' 2".
Her doctor instructed us to start cutting each pill in half and have her take half in the morning and half at night. After three days, he said, start taking Quatiapine.

Starting from yesterday, Friday, She is taking half of a 25 mg Quatiapine in the morning and half in the evening. Per doctor's instruction simultaneous with starting Quatiapine, we started to eliminate the morning dose of Olanzapine.

Today is Sunday, and her problems haven't improved yet. Today I think, she is a bit worse.

I didn't know much about her condition, and in fact, when I heard about it, it was the first time, I had a close encounter with this condition.

She was on Quatiapine, Abilify, and Trihexaphendyl, when she decided to taper them off on her own.

I am extremely worried, terrified in fact, that she would never go back to normal.
I don't know what to do or who to turn to. Her psychiatrist is so busy, he is booked weeks in advance.

Can anyone help in anyway?
darius
 
Posts: 1
Joined: Sun Nov 26, 2017 9:51 am

by AvantGarde » Sun Nov 26, 2017 10:47 am

Hi Darius, welcome. I'm sorry this is happening, it's terrible.

There are two factors to take into consideration here: meds and post-manic-episode general mind situation.

When we're out of the hospital, especially after mania, we're always like that. We're usually injected with a bunch of meds to which our bodies aren't used to, and then we come down from the biggest high of our lives (which is stronger than some street drugs).

When I got out of the hospital I was also put on Olanzapine and frankly, I was much like your wife.

I think it's important for a doctor to see her, a neurologist maybe. Psychiatrists prescribe meds, neurologists know brains and meds' effects.

Best of luck.
Genetically evolved chicken at your service

My therapist says I don't have crazy eyes

Never surrender your freedom of being to the veridict of those who are strangers to your inner workings
User avatar
AvantGarde
Moderator
 
Posts: 6572
Joined: Mon Jun 20, 2016 7:01 am

by Mocha » Sun Nov 26, 2017 2:13 pm

Hi and welcome Darius....When I was started on quetiapine/Seroquel years ago, I was a total zombie....hell I was probably drooling. My legs were like rubber and I could hardly walk. Another side effect I had in the beginning was right after I took a dose was a change in my breathing. It was weird as hell.

They started me out at 300mg as a crisis med.

It took about three weeks for my body to adjust.

Now that I've told you all that, it doesn't mean that's what your wife is dealing with. I have no way of knowing. I just wanted to share my experience.

I am sorry it takes so long to get in touch with your psychiatrist/pdoc as we say around here. When is her next appt?

Not A Professional of Any Kind ~ Just Your Garden Variety Nutjob


I look to a day when people will not be judged by the color of their skin, but by the content of their character.

~Martin Luther King, Jr.~

User avatar
Mocha
Site Admin
 
Posts: 5801
Joined: Thu Jun 12, 2014 9:37 pm
Location: The North Coast

by shandi » Sun Nov 26, 2017 2:32 pm

damn man when i started on a mood stabiliser when i first got hospitalised i saw double and couldnt walk straight for weeks.. when i started seroquel every night i would black out and crash on bed
i think a very difficult thing to do is accepting that i cant promise everyone that unwell behaviors would never occur again
shandi
 
Posts: 211
Joined: Sat Apr 01, 2017 10:37 am


Return to Medications

cron